Alert archive / New Jersey / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 2, NWS New York, NY

January 14, 2005Essex County, Passaic County, Union County, New Jersey; Greater Bridgeport Planning Region, Connecticut; Westchester County, New York

NWS New York, NY issued this severe thunderstorm warning at Jan 14, 2005, 5:25 AM EST for Essex County, Passaic County, Union County, New Jersey; Greater Bridgeport Planning Region, Connecticut; Westchester County, New York. It was in force for 136 days. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 14, 2005, 5:25 AM EST (10:25 UTC)
Expired
May 29, 2005, 6:30 PM EDT
In force
136 days
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

Counties Greater Bridgeport Planning Region, CT, Essex County, NJ, Passaic County, NJ, Union County, NJ, Westchester County, NY

The radar

The Philadelphia radar (KDIX), 96 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 14, 4:40 AM ESTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 10.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2005-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2005-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 141026
SVROKX
NJC013-031-039-141100-
/X.NEW.KOKX.SV.W.0002.050114T1025Z-050114T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
525 AM EST FRI JAN 14 2005

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN PASSAIC COUNTY IN NORTHEAST NEW JERSEY.
  UNION COUNTY IN NORTHEAST NEW JERSEY.
  ESSEX COUNTY IN NORTHEAST NEW JERSEY.

* UNTIL 600 AM EST.

* AT 524 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM RINGWOOD TO BUTLER TO PARSIPPANY-TROY HILLS TOWNSHIP TO       
  DUNELLEN...AND MOVING EAST AT 35 MPH. THESE THUNDERSTORMS ARE      
  PRODUCING LITTLE LIGHTNING...BUT ARE STILL EXPECTED TO PRODUCE 
  DAMAGING WINDS 


* SEVERE THUNDERSTORMS WILL BE...
  NEAR SUMMIT BY 530 AM EST.
  NEAR WAYNE BY 535 AM EST.
  NEAR PATERSON BY 540 AM EST.
  NEAR NEWARK BY 545 AM EST.

THE TOWNS OF FANWOOD...MOUNTAINSIDE...SCOTCH PLAINS...WEST
CALDWELL...LIVINGSTON...WESTFIELD...ROSELAND...SPRINGFIELD...CRANFORD
AND GARWOOD ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS...AND ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4100 7427 4060 7443 4060 7421 4074 7415
      4089 7414

$$

EKSTER
3 follow-up statements
000 
WUUS51 KOKX 292157
SVROKX
CTC001-NYC119-292230-
/O.NEW.KOKX.SV.W.0002.050529T2157Z-050529T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
557 PM EDT SUN MAY 29 2005

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTCHESTER COUNTY IN SOUTHEAST NEW YORK.
  FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT.

* UNTIL 630 PM EDT.

* AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM NEW CANAAN TO NORTH
  GREENWICH...AND MOVING SOUTHEAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  NEAR WESTPORT BY 610 PM EDT.
  NEAR FAIRFIELD BY 615 PM EDT.
  NEAR DARIEN BY 620 PM EDT.

THE TOWNS OF ARMONK AND WESTON ARE ALSO IN THE PATH OF THESE SEVERE
THUNDERSTORMS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4123 7342 4117 7385 4094 7343 4100 7300

$$

MPS
000 
WWUS51 KOKX 292212
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
612 PM EDT SUN MAY 29 2005

NYC119-292222-
/O.CAN.KOKX.SV.W.0002.000000T0000Z-050529T2230Z/
WESTCHESTER NY-
612 PM EDT SUN MAY 29 2005

...THE SEVERE THUNDERSTORM WARNING FOR WESTCHESTER COUNTY HAS BEEN
CANCELLED...

AT 611 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

$$

CTC001-292230-
/O.CON.KOKX.SV.W.0002.000000T0000Z-050529T2230Z/
FAIRFIELD CT-
612 PM EDT SUN MAY 29 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR FAIRFIELD COUNTY UNTIL
630 PM EDT...

AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WESTPORT TO NEW CANAAN...AND
MOVING SOUTHEAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR NEW CANAAN BY 605 PM EDT.
  NEAR WESTPORT BY 615 PM EDT.
  NEAR FAIRFIELD BY 625 PM EDT.

THE TOWN OF WESTON IS ALSO IN THE PATH OF THIS LINE OF SEVERE
THUNDERSTORMS.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4123 7342 4110 7369 4094 7343 4100 7300

$$

MPS
000 
WWUS51 KOKX 292221
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
621 PM EDT SUN MAY 29 2005

CTC001-292231-
/O.CAN.KOKX.SV.W.0002.000000T0000Z-050529T2230Z/
FAIRFIELD CT-
621 PM EDT SUN MAY 29 2005

...THE SEVERE THUNDERSTORM WARNING FOR FAIRFIELD COUNTY HAS BEEN
CANCELLED...

AT 619 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN UPTON NY.

$$

MPS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 14, 3:25 AM EST, 2 hours earlier.

Area forecast discussion, Jan 14, 3:25 AM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
325 AM EST FRI JAN 14 2005

.SHORT TERM (THROUGH SAT NIGHT)...

UPDATE...HAVE DECIDED TO ISSUE WIND ADVISORY FOR
LI/NYC/ESSEX/UNION/HUDSON. JFK CURRENTLY SUSTAINED AT 30 KT.
GRANTED...THEY ARE RIGHT ON THE WATER...BUT OTHER AREAS NEAR THE
WATER ARE PROBABLY PUSHING AS WELL.
---

HIGHLY ANOMALOUS BOUNDARY LAYER THETA-E VALUES THIS MORNING WITH
TEMPS/DEWS 30F ABOVE NORMAL ATTM. AMAZING LLJ IN PLACE WITH 75KT AT
2 KFT ON OK VWP.

WARM SECTOR HAS EXPLODED OVER NEW JERSEY AS OF 07Z...AND MODELS ARE
NOT HANDLING THIS. MOST OF JERSEY...EVEN UP TO NY BORDER WITH ORG
COUNTY ARE NOW 60-66F WITH DEWS IN THE UPPER 50S TO AROUND 60. WITH
FRONT SLAMMING INTO THIS AIRMASS THIS MORNING...WE COULD SEE SOME
SEVERE WEATHER.

RIGHT NOW...HEALTHY INVERSION IS KEEPING STRONG LLJ AT BAY. STILL
CONTEMPLATING WIND ADV FOR COAST. LOOKS LIKE INVERSION IS HOLDING
STRONG ATTM...SO WONT ISSUE ATTM. HOWEVER...THIS COULD CHANGE OVER
NEXT HOUR OR TWO. ANY STRONG WINDS WILL MOSTLY BE WITH CONVECTION
AND WILL HANDLE WITH SHORT FUSE WARNINGS IF NEED BE.

OVERALL...EXPECT FRONT TO TRAVERSE REGION THIS MORNING FROM W TO E.
TEMPS TUMBLE THEREAFTER. LOTS OF PRECIP BEHIND FRONT...SO CHANGEOVER
TO SNOW INLAND LOOKS LIKELY BY 16-17Z OR SO. COULD SEE 1-2...ESP IN
THE HILLS. AT THE COAST...COULD SEE BRIEF CHANGEOVER...BUT NO ACCUM
LIKELY.

PWATS WILL RISE TO AROUND 1.50 THIS MORNING WITH ANOMALOUSLY HIGH
THETA-E AIRMASS IN PLACE. THIS SPELLS HVY RAIN WITH AND JUST IN
ADVANCE OF FRONT. MOST RAIN FALLS AFTER 12Z. WILL KEEP FLOOD WATCH
UP WHERE IT IS NOW. WILL CONSIDER PUTTING ONE UP FOR THE CITY AFTER
WATCHING RADAR TRENDS THROUGH 09Z. ISOLD AMOUNTS 2.

SEVERE WEATHER...POSSIBLE OVER NJ AND LWR HUD VLY 10Z THROUGH 13Z.
WARM SECTOR MORE INTENSE THAN MODEL PROGS. THIS MAKES INSTAB HIGHER
THAN WHAT MODELS SHOW. SPC IS WATCHING AREA...COORDINATED WITH THEM
AT 0715Z. WITH BOUNDARY LAYER LESS INVERTED OVER NJ/LWR HUD VLY DUE
TO MUCH HIGHER SFC THETA-E THAN PROGGED...CHANCES TO MIX LLJ DOWN
ARE NOW GREATER. SLIGHT CHANCE TOR THREAT WITH EXTREME LOW LEVEL
SHEAR. HOWEVER...IF SFC INVERSION HOLDS...TOR THREAT IS MINIMAL.

OVER CT/NYC/LI...SVR THREAT IS MUCH LESS SINCE SLY WINDS OFF OCEAN
IS MAINTAINING INVERSION NICELY. WILL SEE HOW PBL CHANGES HERE OVER
NEXT COUPLE HOURS.

FRONT SWEEPS OFFSHORE THIS AFTERNOON. COLDER TNGHT THROUGH SAT.
&&

.LONG TERM (SUN THRU THU)...

NO SIG CHANGES HERE. TOO MUCH IN SHORT TERM. DID HOWEVER TREND
COLDER MON-THURS WITH POLAR VORTEX THROWING VERY COLD AIR SOUTHWARD.
ECM HAS COASTAL LOW 12Z THURS. WONT BITE YET...BUT WILL WATCH.
&&

.AVIATION...VSBYS GENERALLY NOT TOO BAD RIGHT NOW ACROSS THE
REGION...WITH EXCEPTION OF KJFK WHERE THE TOWER IS IN THE STRATUS
DECK...AND KHPN. EXPECT MVFR TO BE THE RULE UNTIL ABOUT MIDDAY...
WITH STRONGER SHOWERS/TSTM? LOWERING TO IFR.

WINDS OFF THE DECK CONTINUE TO BE VERY STRONG WITH A LOW LEVEL JET
PRODUCING 65 TO 75 KT SOUTHWEST WINDS AT 2000 FT. ONLY THING KEEPING
THIS FROM MIXING DOWN EFFICIENTLY IS THE SURFACE BASED INVERSION.
HOWEVER...ANY MODERATELY STRONG CONVECTION THAT DEVELOPS MAY JUST BE
ENOUGH TO TRANSPORT UP TO 80% OF THIS DOWN TO THE SURFACE. HAVE
RECENTLY AMENDED TAFS TO UP WINDS ACROSS THE BOARD...BOTH PREVAILING
AND TEMPO GUSTS THIS MORNING...AS THE MORE ENTRENCHED THE WARM
SECTOR BECOMES...THE LESS OF A SURFACE INVERSION WE HAVE. TEMP/DEW
POINTS JUST TO OUR SOUTHWEST ARE NOW AS HIGH AS UPPER 60S/LOWER 60S.
THIS WOULD CHANGE THE SURFACE BASED INVERSION TO MORE OF A SURFACE
BASED ISOTHERMAL LAYER...ALLOWING FOR EASIER AND MORE EFFICIENT
TRANSPORT OF THE LOW LEVEL JET DOWN TO THE SURFACE. IF THIS AIRMASS
IS ABLE TO MAKE FURTHER INROADS ACROSS OUR AREA...THEN THE WIND
FORECASTS IN THE TAFS WILL HAVE TO BE STRENGTHENED FOR NYC AND
VICINITY...ESPECIALLY CONCERNING GUSTS. WHEN THE SQUALL LINE WITH
THE FRONT PROGRESSES THROUGH (AROUND OR JUST AFTER DAYBREAK)...IT
WILL BE REASONABLE TO EXPECT 40-45 KT GUSTS WITH EVEN MODERATE CELLS
ALONG THIS LINE.

AS FOR CIGS...THESE SHOULD IMPROVE AS THE FRONT APPROACHES...AND
SURFACE WINDS PICK UP. THE IFR OR WORSE WE SEE NOW...SHOULD PICK UP
TO GENERALLY MVFR WITH ISOLD IFR. VFR CIGS WITH AREAS OF MVFR WILL
PREVAIL THIS AFTERNOON...WITH ALL TERMINALS TRENDING TOWARD
UNLIMITED CIGS BY THE END OF THE DAY.

WE ARE PROBABLY LOOKING AT A GOOD DEAL OF TAF AMDS THIS MORNING AS
THIS SCENARIO UNFOLDS. BEST THING WILL BE TO CONTINUE TO MONITOR
CONDITIONS AND TO EXPECT CHANGES.
&&

.MARINE....GALES ON ALL WATERS...AS WE WILL SEE FREQUENT GUSTS TO AT
LEAST 35 TO 40 KTS. THIS SHOULD PERSIST THROUGH THE MORNING...BEFORE
WINDS...BOTH SUSTAINED AND GUSTS...START TO SLACKEN THIS AFTERNOON.
WE MAY STILL SEE GUSTS TO SMALL CRAFT ADVISORY CRITERIA ON THE OCEAN
INTO THIS EVENING...BUT THEN MUCH QUIETER CONDITIONS PREVAIL THROUGH
THE WEEKEND INTO THE START OF NEXT WEEK. AS FOR SEAS...IT WILL TAKE
SOME TIME FOR THE VERY ROUGH CONDITIONS TO SUBSIDE...ESPECIALLY ON
THE OCEAN. WE ARE LIKELY LOOKING AT A CONTINUATION OF ROUGH SEAS
INTO SATURDAY ON THE OCEAN.
&&

.HYDROLOGY...FLOOD WATCH CONTINUES PER SHORT TERM DISCUSSION ABOVE.
PONDING OF WATER IN URBAN AREAS IS ALSO LIKELY. NO PROBLEMS AFTER
FRI FOR THE NEXT SEVERAL DAYS.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH...CTZ005-006-009-010.
NJ...FLOOD WATCH...NJZ002>005-011.
     WIND ADVISORY TIL NOON...NJZ005-006-011.
NY...FLOOD WATCH...NYZ067>071.
     WIND ADVISORY TIL NOON...NYZ072>081.
MARINE...GALE WARNING...ALL WATERS.

&&

PUBLIC...EKSTER
AVN/MARINE...JK
Hazardous weather outlook, Jan 13, 6:51 AM EST, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
651 AM EST THU JAN 13 2005

CTZ005>012-NJZ002>006-011-NYZ067>081-141235-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NASSAU NY-NEW YORK (MANHATTAN) NY-
NORTHEAST SUFFOLK NY-NORTHERN FAIRFIELD CT-NORTHERN MIDDLESEX CT-
NORTHERN NEW HAVEN CT-NORTHERN NEW LONDON CT-NORTHERN WESTCHESTER NY-
NORTHWEST SUFFOLK NY-ORANGE NY-PUTNAM NY-QUEENS NY-
RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHEAST SUFFOLK NY-
SOUTHERN FAIRFIELD CT-SOUTHERN MIDDLESEX CT-SOUTHERN NEW HAVEN CT-
SOUTHERN NEW LONDON CT-SOUTHERN WESTCHESTER NY-SOUTHWEST SUFFOLK NY-
UNION NJ-WESTERN PASSAIC NJ-
651 AM EST THU JAN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK...
NORTHEAST NEW JERSEY AND SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY REMAINS IN EFFECT THROUGH MID MORNING. A SLOW
MOVING WARM FRONT TO THE SOUTH WILL BEGIN TO GATHER STEAM AND MOVE
THROUGH THE FORECAST BY LATE THIS MORNING. THIS WILL RESULT IN
IMPROVING VISIBILITIES AS THE WARMER AIR SCOURS OUT THE LOW-LEVEL
COLD AIR.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OCEAN WATERS DUE TO A
STRENGTHENING SOUTHERLY FLOW. SOUTHERLY WINDS ARE EXPECTED TO
INCREASE TO 20 TO 25 KNOTS THIS EVENING WITH SEAS OF 7 TO 10 FT
...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG COLD FRONT MOVES THROUGH THE TRI-STATE AREA FRIDAY MORNING
WITH THE POTENTIAL FOR MODERATE TO HEAVY SHOWERS AND EMBEDDED
THUNDERSTORMS.

POTENTIAL FOR A GALE WARNING EXISTS ON THE OCEAN WATERS FRIDAY
...WHILE A SMALL CRAFT ADVISORY MAY NEED TO BE RAISED FOR NEW YORK
HARBOR AND LONG ISLAND SOUND. STRONG COLD ADVECTION OVER THE
RELATIVELY WARMER WATERS WILL RESULT IN A GUSTY NORTHWEST FLOW
FOLLOWING COLD FRONTAL PASSAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jan 14, 4:12 AM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
412 AM EST FRI JAN 14 2005

CTZ005-009-NJZ002>006-011-NYZ067>076-141200-
BERGEN NJ-BRONX NY-EASTERN PASSAIC NJ-ESSEX NJ-HUDSON NJ-
KINGS (BROOKLYN) NY-NEW YORK (MANHATTAN) NY-NORTHERN FAIRFIELD CT-
NORTHERN WESTCHESTER NY-ORANGE NY-PUTNAM NY-QUEENS NY-
RICHMOND (STATEN IS.) NY-ROCKLAND NY-SOUTHERN FAIRFIELD CT-
SOUTHERN WESTCHESTER NY-UNION NJ-WESTERN PASSAIC NJ-
412 AM EST FRI JAN 14 2005

...A FEW STRONG WIND GUSTS POSSIBLE EARLY THIS MORNING...

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE EASTWARD THROUGH THE
REGION BETWEEN 430 AND 7 AM. A FEW OF THESE THUNDERSTORMS COULD
PRODUCE STRONG AND POSSIBLY DAMAGING WIND GUSTS UP TO 60 MPH. HEAVY
RAIN WILL ALSO ACCOMPANY THE LINE...WHICH WILL MORE THAN LIKELY CAUSE
URBAN AND POOR DRAINAGE FLOODING PROBLEMS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
UPDATES AND POSSIBLE WARNINGS.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 5:05 AM ESTSevere Thunderstorm WarningOKXPassaic134 days
Jan 14, 5:40 AM ESTSevere Thunderstorm WarningOKXBergen135 days
Jan 14, 5:55 AM ESTSevere Thunderstorm WarningOKXHudson136 days
Jan 14, 5:51 AM ESTSevere Thunderstorm WarningOKXPutnam, Westchester136 days

Nearby

Severe Thunderstorm Warnings in New Jersey, 2005Severe Thunderstorm Warnings in Connecticut, 2005Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.